Solving the infinite-dimensional discrete-time algebraic Riccati equation using the extended symplectic pencil

Job Oostveen, Hans Zwart

    Research output: Contribution to journalArticleAcademicpeer-review

    5 Citations (Scopus)
    3 Downloads (Pure)

    Abstract

    In this paper we present results about the algebraic Riccati equation (ARE) and a weaker version of the ARE, the algebraic Riccati system (ARS), for infinite-dimensional, discrete-time systems. We introduce an operator pencil, associated with these equations, the so-called extended symplectic pencil (ESP). We present a general form for all linear bounded solutions of the ARS in terms of the deflating subspaces of the ESP. This relation is analogous to the results of the Hamiltonian approach for the continuous-time ARE and to the symplectic pencil approach for the finite-dimensional discrete-time ARE. In particular, we show that there is a one-to-one relation between deflating subspaces with a special structure and the solutions of the ARS.

    Using the relation between the solutions of the ARS and the deflating subspaces of the ESP, we give characterizations of self-adjoint, nonnegative, and stabilizing solutions. In addition we give criteria for the discrete-time, infinite-dimensional ARE to have a maximal self-adjoint solution. Furthermore, we consider under which conditions a solution of the ARS satisfies the ARE as well.
    Original languageEnglish
    Pages (from-to)242-265
    Number of pages24
    JournalMathematics of control, signals and systems
    Volume9
    DOIs
    Publication statusPublished - 1996

    Fingerprint

    Dive into the research topics of 'Solving the infinite-dimensional discrete-time algebraic Riccati equation using the extended symplectic pencil'. Together they form a unique fingerprint.

    Cite this